Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

August 10, 2014El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 10, 2014, 2:03 PM MDT for El Paso County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2014, 2:03 PM MDT (20:03 UTC)
Expired
Aug 10, 2014, 2:30 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WWUS85 KPUB 102003
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT SUN AUG 10 2014
 
COZ084-085-102030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
203 PM MDT SUN AUG 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
230 PM MDT...

AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN COLORADO SPRINGS. THIS STORM WAS
NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MANITOU SPRINGS...FALCON...PETERSON AFB AND
CIMARRON HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3886 10489 3902 10477 3895 10460 3877 10466
TIME...MOT...LOC 2003Z 301DEG 2KT 3891 10476 

$$

ETP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 10, 11:58 AM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 10, 11:58 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1158 AM MDT SUN AUG 10 2014

.UPDATE...
ISSUED AT 710 AM MDT SUN AUG 10 2014

UPDATED MAINLY TO ADJUST SKY COVERAGE PER SAT AND TRENDS. ROSE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM MDT SUN AUG 10 2014

...RISK OF FLOODING TODAY...

CURRENTLY...A FEW LINGERING SHOWERS OVER BACA COUNTY AND ERN LAS
ANIMAS...WHICH SHOULD DISSIPATE BY SUNRISE. DEW POINTS ARE GENERALLY
IN THE 50S ACROSS THE PLAINS...AND 30S-40S FOR THE MT AREAS. AREA IS
UNDER NW FLOW ALOFT TODAY AS THE UPPER HIGH BEGINS TO NUDGE EWD.

MAIN CONCERN TODAY WILL BE THE THUNDERSTORM COVERAGE LATER TODAY.
WITH UPSLOPE IN PLACE AND RESPECTABLE LLVL MOISTURE...EXPECT GOOD
COVERAGE OF STORMS LATER TODAY. NOT A GREAT DEAL OF INSTABILITY TO
WORK WITH...BUT WILL NOT TAKE MUCH WITH DAYTIME HEATING TO GET
THINGS GOING OVER THE MTS BY NOON. THEN...WILL SEE STORMS SHIFT
EWD LATER THIS AFTERNOON. A DISTURBANCE NOTED IN THE PV FIELDS
WILL MOVE THROUGH BY 00Z...AND THE FOLLOWING 6-9 HOURS THIS
EVENING WILL BE THE BEST WINDOW FOR HEAVY RAINFALL. MODELS DIFFER
A BIT ON WHERE THE GREATEST STORM COVERAGE WILL FALL...BUT
CONSENSUS IS THAT IT WILL PROBABLY BE ALONG THE WEAK H7 BAROCLINIC
ZONE THAT SETS UP OVER SERN CO. WRF MODELS SHOW BEST COVERAGE
ALONG I-25...ESPECIALLY OVER THE PIKES PEAK
REGION...PUEBLO...HUERFANO...AND LAS ANIMAS COUNTIES FROM 00Z
THROUGH ABOUT 06Z. NOT EXPECTING THE CONVECTION TO BE THAT
STRONG...BUT TRAINING CELLS AND REDEVELOPMENT COULD LEAD TO SOME
PROBLEMS...ESPECIALLY OVER THE BURN SCARS. WILL DEFINITELY BE A
HEIGHTENED RISK COMPARED TO THE LAST FEW DAYS AND THE NEXT FEW
DAYS TO COME. SVR THREAT LOOKS LOW BUT CANNOT RULE OUT SOME SMALL
HAIL AND STRONG WIND GUSTS IN THE STRONGER CELLS. TEMPS SHOULD TOP
OUT IN THE 80S OVER THE PLAINS TODAY.

SHOULD SE THINGS WIND DOWN AFTER MIDNIGHT TONIGHT...WITH JUST A FEW
LINGERING STORMS OUT OVER THE PLAINS AND THE RATON MESA AREA.
ANOTHER FAIRLY MILD NIGHT EXPECTED WITH TEMPS AROUND 60 FOR THE
PLAINS AND 40S FOR THE HIGH VALLEYS AND MTN AREAS. ROSE

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 333 AM MDT SUN AUG 10 2014

...BEST CHANCE OF HEAVIER RAIN WED AND THU...

WITH DOMINANT RIDGE EXPECTED OVER THE REGION FOR THE NEXT COUPLE
OF DAYS (MON AND TUE) BEST CHANCE OF POPS WILL BE IN THE
MTNS...WITH ONLY ISOLD POPS ON THE PLAINS. WITH FLOW NNW AT
MIDLVLS...AND NO WELL DEFINED FORCING ON THE PLAINS...STORMS OVER
THE HIGHER TRRN WILL HAVE A HARD TIME PUSHING OUT INTO THE PLAINS.
LIKEWISE...EXPECT ISOLD TO SCTD POPS OVER THE MTNS THROUGH TUESDAY
WITH ONLY ISOLD POPS AT BEST AT LOWER ELEVATIONS.

BY WED...FLOW BECOMES A BIT MORE ZONAL ALOFT AND GUIDANCE SHOWS A
SLUG OF MONSOON MOISTURE MOVING OVER THE STATE. THIS WILL INCREASE
THE POPS OVER THE CONTDVD...WITH LOCALLY HEAVY RAIN POSSIBLE THIS
REGION. THERE WILL BE BIT BETTER CHANCE OF POPS ON THE PLAINS WITH
STORMS PUSHING OFF THE MTNS ACROSS THE PLAINS.

THURSDAY HAS THE POTENTIAL TO BE THE WETTEST DAY OVER THE ENTIRE
REGION AS WEAK SHORT WAVE WILL COMBINE WITH MONSOON MOISTURE TO
BRING THE POTENTIAL FOR MORE WIDESPREAD PRECIP...SOME LOCALLY
HEAVY...TO THE AREA.

FRIDAY INTO THE WEEKEND...GUIDANCE INDICATING NOTICEABLY DRIER AIR
MOVING INTO THE STATE...AND IF THIS VERIFIES MTNS WILL DRY OUT WITH
ONLY ISOLD POPS ON THE PLAINS.

OVERALL TEMPS WILL BE AT OR SLIGHTLY BELOW SEASONABLE VALUES FOR
THIS TIME OF THE YEAR. ANY THUNDERSTORM FORMING OVER THE BURN
SCARS WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. /HODANISH

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1150 AM MDT SUN AUG 10 2014

MAIN CONCERN WILL BE THE THREAT OF THUNDERSTORMS TODAY FOR ALL 3
TAF SITES. RISK OF STORMS WILL COME EARLY AT KCOS STARTING 19-20Z
...AND PROGRESSIVELY LATER FOR KALS 20-21Z...AND KPUB 22Z. STORMS
COULD LINGER OVER THE I-25 CORRIDOR THROUGH LATE THIS EVENING...
POSSIBLY AFTER 06Z. COULD SEE MVFR-IFR CIGS WITH THE STRONGER
CELLS IMPACTING THE TERMINALS...ALONG WITH SOME SMALL HAIL AND
BRIEF WIND GUSTS 40 TO 50 MPH LOCALLY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ROSE
SHORT TERM...ROSE
LONG TERM...HODANISH
AVIATION...LW
Hazardous weather outlook, Aug 10, 11:50 AM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT SUN AUG 10 2014

COZ058>089-093>099-111800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1150 AM MDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO SPREAD FROM THE MOUNTAINS
SOUTHEAST ACROSS THE I-25 CORRIDOR AND ADJACENT PLAINS THIS
AFTERNOON AND EVENING. INITIAL STORMS WILL DEVELOP ACROSS THE
MOUNTAINS AND PIKES PEAK REGION EARLY IN THE AFTERNOON...WITH
DEVELOPMENT CONTINUING SOUTH AND EASTWARD ALONG THE MOUNTAINS AND
AND SOUTHERN I-25 CORRIDOR THROUGH THE REMAINDER OF THE AFTERNOON
INTO THE EVENING. ACTIVITY WILL TEND TO BE LESS WIDESPREAD OVER
THE PLAINS EAST OF THE I-25 CORRIDOR OUT TOWARD KANSAS.

THE MAIN THREATS FROM STORMS TODAY WILL BE HEAVY RAIN...GUSTY
WINDS UP TO 40 MPH AND LIGHTNING. LOCAL FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY FOR BURN SCARS...URBAN AREAS...AND OTHER
FLOOD PRONE LOCATIONS. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO
NICKEL SIZE AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE MOUNTAINS AND VALLEYS MONDAY AND TUESDAY. ON THE
PLAINS...VERY FEW IF ANY SHOWERS AND STORMS WILL OCCUR MONDAY OR
TUESDAY.

ON WEDNESDAY...SCATTERED SHOWERS AND STORMS ALONG WITH AREAS OF
HEAVY RAIN WILL BE POSSIBLE OVER THE MOUNTAINS...ESPECIALLY OVER
THE CONTINENTAL DIVIDE. OVER THE PLAINS...ISOLATED STORMS WILL BE
POSSIBLE.

ON THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL OCCUR
ACROSS THE ENTIRE REGION. HEAVY RAIN WILL BE POSSIBLE.

FRIDAY AND SATURDAY...ONLY ISOLATED SHOWERS AND STORMS WILL BE
POSSIBLE.

ALL STORMS DURING THIS PERIOD WILL BE CAPABLE OF DANGEROUS CLOUD
TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE MOUNTAINS AND
ADJACENT SOUTHEAST PLAINS.

50/50

In the hours before

Special weather statement, Aug 10, 12:35 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1235 PM MDT SUN AUG 10 2014

COZ081-084-085-101900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1235 PM MDT SUN AUG 10 2014

...SPECIAL WEATHER STATEMENT...

AT 1233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW SHOWERS AND THUNDERSTORMS OVER AND AROUND THE WALDO CANYON BURN
SCAR...MOVING SOUTHEAST AT 15 MPH.

RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

LAT...LON 3894 10501 3897 10498 3900 10496 3892 10484
      3885 10491
TIME...MOT...LOC 1833Z 298DEG 7KT 3892 10493

TLM
Special weather statement, Aug 10, 12:56 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1256 PM MDT SUN AUG 10 2014

COZ084-085-101930-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1256 PM MDT SUN AUG 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 130
PM MDT...

AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN COLORADO SPRINGS...MOVING EAST
AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SECURITY-WIDEFIELD...
ELLICOTT...SCHRIEVER AFB AND HANOVER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3874 10473 3891 10465 3887 10437 3861 10450
TIME...MOT...LOC 1855Z 290DEG 6KT 3880 10461

TLM
Special weather statement, Aug 10, 1:10 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
110 PM MDT SUN AUG 10 2014

COZ081-084-085-101945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
110 PM MDT SUN AUG 10 2014

...SPECIAL WEATHER STATEMENT...

AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW SHOWERS AND THUNDERSTORMS OVER AND AROUND THE WALDO CANYON BURN
SCAR...MOVING SOUTHEAST AT 15 MPH.

RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

LAT...LON 3893 10500 3900 10499 3895 10486 3884 10490
TIME...MOT...LOC 1908Z 291DEG 7KT 3893 10494

TLM
Special weather statement, Aug 10, 1:20 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT SUN AUG 10 2014

COZ084-085-101945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
120 PM MDT SUN AUG 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 145
PM MDT...

AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN FALCON AND SCHRIEVER AIR FORCE
BASE...MOVING EAST SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS AND SCHRIEVER AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3880 10468 3891 10461 3890 10436 3872 10446
TIME...MOT...LOC 1919Z 291DEG 7KT 3886 10459

TLM
Special weather statement, Aug 10, 1:43 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
143 PM MDT SUN AUG 10 2014

COZ081-084-085-102015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
143 PM MDT SUN AUG 10 2014

...SPECIAL WEATHER STATEMENT...

AT 141 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW SHOWERS AND THUNDERSTORMS OVER AND NEAR THE WALDO CANYON BURN
SCAR...MOVING SOUTHEAST AT 15 MPH.

RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

LAT...LON 3893 10500 3901 10497 3893 10485 3885 10491
TIME...MOT...LOC 1941Z 294DEG 10KT 3893 10494

TLM
Special weather statement, Aug 10, 2:03 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT SUN AUG 10 2014

COZ084-085-102030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
203 PM MDT SUN AUG 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
230 PM MDT...

AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN COLORADO SPRINGS. THIS STORM WAS
NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MANITOU SPRINGS...FALCON...PETERSON AFB AND
CIMARRON HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3886 10489 3902 10477 3895 10460 3877 10466
TIME...MOT...LOC 2003Z 301DEG 2KT 3891 10476

ETP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:14 PM MDTSpecial Weather StatementPUBBaca31 min
Aug 9, 7:30 PM MDTAreal Flood AdvisoryPUBBaca, Prowers2 hr
Aug 10, 11:27 AM MDTSpecial Weather StatementPUBTeller33 min
Aug 10, 12:02 PM MDTSpecial Weather StatementPUBTeller28 min
Aug 10, 12:35 PM MDTSpecial Weather StatementPUBTeller25 min
Aug 10, 12:56 PM MDTSpecial Weather StatementPUBEl Paso34 min
Aug 10, 1:10 PM MDTSpecial Weather StatementPUBTeller35 min
Aug 10, 1:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
Aug 10, 1:38 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 10, 1:43 PM MDTSpecial Weather StatementPUBTeller32 min
Aug 10, 2:12 PM MDTSpecial Weather StatementPUBTeller33 min
Aug 10, 2:16 PM MDTAreal Flood AdvisoryPUBEl Paso119 min
Aug 10, 2:23 PM MDTAreal Flood AdvisoryPUBEl Paso112 min
Aug 10, 2:43 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Aug 10, 2:56 PM MDTSpecial Weather StatementPUBFremont34 min
Aug 10, 3:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 10, 3:16 PM MDTFlash Flood WarningPUBPueblo3 hr
Aug 10, 4:02 PM MDTAreal Flood AdvisoryPUBTeller118 min
Aug 10, 4:19 PM MDTSpecial Weather StatementPUBPueblo26 min
Aug 10, 4:21 PM MDTSpecial Weather StatementPUBCuster24 min
Aug 10, 4:26 PM MDTSpecial Weather StatementPUBPueblo34 min
Aug 10, 4:44 PM MDTFlash Flood WarningPUBPueblo91 min
Aug 10, 4:47 PM MDTFlash Flood WarningPUBHuerfano, Pueblo118 min
Aug 10, 4:53 PM MDTSpecial Weather StatementPUBOtero37 min
Aug 10, 5:06 PM MDTSpecial Weather StatementPUBTeller24 min
Aug 10, 5:22 PM MDTSpecial Weather StatementPUBOtero23 min
Aug 10, 5:27 PM MDTSpecial Weather StatementPUBFremont33 min
Aug 10, 5:46 PM MDTFlash Flood WarningPUBOtero6 hr
Aug 10, 5:52 PM MDTAreal Flood AdvisoryPUBFremont113 min
Aug 10, 5:53 PM MDTSpecial Weather StatementPUBOtero37 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.